Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Property $ \Gamma$ and inner amenability


Author: Edward G. Effros
Journal: Proc. Amer. Math. Soc. 47 (1975), 483-486
MSC: Primary 46L10
DOI: https://doi.org/10.1090/S0002-9939-1975-0355626-6
MathSciNet review: 0355626
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If the regular group von Neumann algebra of a countable, infinite conjugacy class group satisfies Property $ \Gamma $, then the group has a nontrivial mean which is invariant under inner automorphisms.


References [Enhancements On Off] (What's this?)

  • [1] J. Dixmier, Les algèbres d'opéerateurs dans l'espace Hilbertien, Gauthier-Villars, Paris, 1969.
  • [2] F. Greenleaf, Invariant means on topological groups and their applications, Van Nostrand, Princeton, N. J., 1969. MR 40 #4776. MR 0251549 (40:4776)
  • [3] D. McDuff, Uncountably many $ {\text{I}}{{\text{I}}_1}$ factors, Ann. of Math. (2) 90 (1969), 372-377. MR 41 #4261. MR 0259625 (41:4261)
  • [4] F. Murray and J. von Neumann, On rings of operators. IV, Ann. of Math. (2) 44 (1943), 716-808. MR 5, 101. MR 0009096 (5:101a)
  • [5] S. Sakai, An uncountable number of $ {\text{I}}{{\text{I}}_1}$ and $ {\text{I}}{{\text{I}}_\infty }$ factors, J. Functional Analysis 5 (1970), 236-246. MR 41 #4262. MR 0259626 (41:4262)
  • [6] J. Schwartz, Two finite, non-hyperfinite, non-isomorphic factors, Comm. Pure Appl. Math. 16 (1963), 19-26. MR 26 #6812. MR 0149322 (26:6812)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L10

Retrieve articles in all journals with MSC: 46L10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1975-0355626-6
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society